Alert archive / Iowa / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jun 19, 2011, 11:14 PM CDT for 24 counties in Iowa. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2011, 11:14 PM CDT (04:14 UTC)
- Expired
- Jun 20, 2011, 10:08 AM CDT
- In force
- 11 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 24 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2452 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
989 WGUS63 KDMX 200414 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1114 PM CDT SUN JUN 19 2011 ...HEAVY RAINS EXPECTED IN SOUTHERN IOWA OVERNIGHT... IAZ070>075-081>086-092>097-201100- /O.NEW.KDMX.FF.A.0004.110620T0414Z-110620T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 1114 PM CDT SUN JUN 19 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA... SOUTHEAST IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR... LUCAS...MADISON...MAHASKA...MARION...MONROE...RINGGOLD... UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. * THROUGH MONDAY AFTERNOON * NUMEROUS THUNDERSTORMS ARE EXPECTED TO PASS ACROSS SOUTHERN IOWA OVERNIGHT INTO MONDAY MORNING. THESE STORMS WILL BE FED BY VERY MOIST AIR STREAMING NORTHWARD FROM THE GULF OF MEXICO AND PRODUCE VERY HEAVY RAIN. RAINFALL RATES OF UP TO 2 TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THE STORMS WITH GENERALLY RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS THE AREA. THIS PORTION OF THE STATE HAS RECENTLY SEEN AMPLE RAINFALL AND SOILS REMAIN NEARLY SATURATED. THEREFORE...THE POTENTIAL FOR FLASH FLOODING REMAINS HIGH AS THE STORMS PASS ACROSS THE AREA THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COGIL
2 follow-up statements
951 WGUS63 KDMX 200853 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 353 AM CDT MON JUN 20 2011 IAZ057>062-201700- /O.EXA.KDMX.FF.A.0004.000000T0000Z-110620T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL 353 AM CDT MON JUN 20 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS...JASPER...POLK AND POWESHIEK. IN WEST CENTRAL IOWA...AUDUBON AND GUTHRIE. * UNTIL 1 PM CDT THIS AFTERNOON * NUMEROUS THUNDERSTORMS ARE EXPECTED TO PASS ACROSS CENTRAL IOWA THIS MORNING. THESE STORMS WILL BE FED BY VERY MOIST AIR STREAMING NORTHWARD FROM THE GULF OF MEXICO AND PRODUCE VERY HEAVY RAIN. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STORMS WITH GENERAL STORM TOTAL AMOUNTS OF 1 TO 3 INCHES AND ISOLATED HIGHER AMOUNTS. THIS PORTION OF THE STATE HAS RECENTLY SEEN AMPLE RAINFALL AND SOILS REMAIN NEARLY SATURATED. THEREFORE...THE POTENTIAL FOR FLASH FLOODING REMAINS HIGH AS THE STORMS PASS ACROSS THE AREA THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ070>075-081>086-092>097-201700- /O.CON.KDMX.FF.A.0004.000000T0000Z-110620T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 353 AM CDT MON JUN 20 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL IOWA...SOUTHEAST IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA... APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON...MAHASKA... MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA... ADAIR...ADAMS...CASS AND TAYLOR. * UNTIL 1 PM CDT THIS AFTERNOON * SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO PASS ACROSS SOUTHERN IOWA THIS MORNING. THESE STORMS WILL BE FED BY VERY MOIST AIR STREAMING NORTHWARD FROM THE GULF OF MEXICO AND PRODUCE VERY HEAVY RAIN. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STORMS WITH GENERAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS THE AREA WITH ISOLATED HIGHER AMOUNTS. THIS PORTION OF THE STATE HAS RECENTLY SEEN AMPLE RAINFALL AND SOILS REMAIN NEARLY SATURATED. THEREFORE...THE POTENTIAL FOR FLASH FLOODING REMAINS HIGH AS THE STORMS PASS ACROSS THE AREA THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CC
372 WGUS63 KDMX 201508 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1008 AM CDT MON JUN 20 2011 ...HEAVY RAIN THREAT HAS ENDED OVER CENTRAL IOWA FOR NOW... .THE MULTIPLE THUNDERSTORM COMPLEXES THAT MOVED OVER CENTRAL IOWA OVERNIGHT HAVE NOW EXITED THE AREA. THOUGH LITTLE ADDITIONAL RAINFALL IS EXPECTED FOR THE REMAINDER OF THIS MORNING AND THE AFTERNOON THERE WILL BE MORE THUNDERSTORMS THIS EVENING AND OVERNIGHT. A WATCH MAY BE REISSUED FOR PORTIONS OF THE REGION IF THE THREAT FOR ADDITIONAL FLASH FLOODING LOOKS LIKELY. IAZ057>062-070>075-081>086-092>097-201615- /O.CAN.KDMX.FF.A.0004.000000T0000Z-110620T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1008 AM CDT MON JUN 20 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. THOUGH SOME RIVER LEVELS REMAIN ELEVATED THE THREAT FOR ANY IMMEDIATE FLASH FLOODING HAS ENDED. ADDITIONAL THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT MAY RESULT IN A RENEWED THREAT OF FLOODING. KEEP UP WITH THE LATEST FORECASTS REGARDING TONIGHTS EXPECTED THUNDERSTORMS AND ANY FLOODING POTENTIAL. $$ REV
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 6:35 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 19, 6:35 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 635 PM CDT SUN JUN 19 2011 .UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... SOMEWHAT COMPLICATED SCENARIO GOING INTO THE EVENING AND OVERNIGHT HOURS. 3000 J/KG UNCAPPED CAPE OVER THE SOUTH NOW...BUT LITTLE TO FOCUS INITIATION ON OVER IOWA FOR NOW. HOWEVER WEAK CONVERGENCE TAKING PLACE ACROSS US HIGHWAY 20-30 CORRIDOR WITH CU FIELD FROM NEBRASKA LIFTING ENE ALONG THAT ZONE. ANOTHER AREA OF DISTURBED CU FORMING MORE ALONG THE APPROACHING WARM FRONT SOUTH OF THE REGION IN NORTHERN KS AS WELL. IF LIS HIT -10 TO -12C BY EVENING...MAY NOT NEED MUCH ELSE TO FIRE OFF SOME STORMS. OVERNIGHT INCREASING LOW LEVEL JET IMPINGING ON BOUNDARY WITH H700 WAVE WILL BE MORE THAN ENOUGH TO SUSTAIN STORMS INTO THE OVERNIGHT HOURS. EARLY SVR THREAT MIGHT BE CONFINED TO SW SECTIONS THEN SPREADING TO THE NORTH DURING THE LATE EVENING/OVERNIGHT HOURS. ANY TOR THREAT SHOULD BE PRIOR TO 06Z WEST/SOUTHWEST AND THEN TRANSITION TO WIND...HAIL...AND RAIN THREAT. FFG REMAINS IN THE 1-2 INCH RANGE OVER MUCH OF THE REGION. CHALLENGES ARISE AS TO HOW ORGANIZED THREAT IS OVERNIGHT TNT. CORFIDI VECTORS OPPOSE LOW LEVEL JET FAR SOUTH TOWARD MORNING HOURS...WHICH COULD AID IN BACKBUILDING. WITH PWATS IN THE 1.2 TO 1.4 RANGE...SOME HIGH RATES AND RAINFALL AMTS ARE POSSIBLE. STORMS SHOULD LESSEN TOWARD PRE DAWN HOURS. TEMPS TNT WILL BE WARM WITH LOWS IN THE LOWER 70S SOUTH AND UPPER 60S NORTH. .LONG TERM/MONDAY MORNING THROUGH SUNDAY/... POTENTIAL SEVERE WEATHER OUTBREAK ON MONDAY AFTERNOON THROUGH THE OVERNIGHT HOURS WILL BE THE MAIN CONCERN IN THE EXTENDED...WITH ALL MODES OF SEVERE WEATHER LIKELY INCLUDING TORNADOES. THERE IS A POSSIBILITY OF REDEVELOPMENT TO A LESSER DEGREE OVER THE NORTHEAST ON TUESDAY. PATTERN THEN TRANSITIONS TO A MORE NORTHWESTERLY FLOW WITH MUCH COOLER AIR IN PLACE...AND AFTERNOON PEAK HEATING SHOWERS AND THUNDERSTORMS WITH NEAR RECORD LOW MAXIMUM TEMPS. MONDAY MORNING THROUGH TUESDAY MORNING... A WEAKENING MCS IS EXPECTED TO BE ONGOING BY 12Z TOMORROW MORNING. THE EXACT PLACEMENT OF THIS MCS...AND THE OUTFLOW BOUNDARIES IT LEAVES BEHIND WILL HAVE A LARGE IMPACT THE TIMING AND PLACEMENT OF CONVECTIVE INITIATION MONDAY AFTERNOON. GUIDANCE SHOWS A SHORTWAVE MOVING ACROSS THE IA/SD/NE BORDER EARLY MONDAY MORNING...WITH THE BEST H850 THETA_E ADVECTION ACROSS THE IA/MN BORDER. THESE LINGERING THUNDERSTORMS SHOULD BE ELEVATED...WITH MINIMAL THREAT FOR SEVERE WEATHER...ALTHOUGH A STRAY WIND OR HAIL REPORT IS POSSIBLE. HAVE HIGHEST POPS ACROSS THE NORTH TO REFLECT THE NORTHERN TRACK SUPPORTED IN BY THE QPF PLACEMENT IN THE 19.12Z GFS..ECMWF..AND NAM. HOWEVER...EXPANDED POPS ACROSS THE ENTIRE CWA TO ACCOUNT FOR THE CONVECTION THAT IS EXPECTED TO BREAK OUT ACROSS NEBRASKA SUNDAY EVENING...AND MAY STILL BE AROUND BY THE START OF THE PERIOD. THROUGHOUT THE REST OF THE MORNING HOURS AND INTO EARLY MONDAY AFTERNOON...THE UPPER LEVEL PV ANOMALY ACROSS THE TX/OK PANHANDLES SHOULD CONGEAL AN TAKE ON A NEGATIVE TILT AS THE JET STREAK ROUNDS THE BASE OF THE TROUGH. ANY RESIDUAL CLOUD COVER FROM THE OVERNIGHT CONVECTION SHOULD QUICKLY DISSIPATE...AND WARM AIR ADVECTION WITH H700 TEMPS OF 14-16C WILL ESTABLISH A CAP ACROSS CWA. AN ELEVATED MIXED LAYER FROM 700-500MB...COMBINED WITH AFTERNOON CLEARING SHOULD ALLOW THE BOUNDARY LAYER TO RAPIDLY DESTABILIZE WITH SBCAPES OF 3000-4000J/KG IN PLACE BY LATE AFTERNOON. THIS CONDITIONAL INSTABILITY WILL LIKELY BE REALIZED BY LATE AFTERNOON/EARLY EVENING AS THE STRONG SYNOPTIC FORCING WITH THE HEIGHT FALLS AHEAD OF THE PV ANOMALY WILL DYNAMICALLY DESTABILIZE THE MID LEVELS AND ERODE THE CAP. GIVEN THE FAVORABLE THERMODYNAMIC ENVIRONMENT IN PLACE...ATTENTION THEN TURNS TO THE WIND PROFILE TO DIAGNOSE THE CONVECTIVE MODE. BY MONDAY AFTERNOON THE AFOREMENTIONED JET STREAK WILL BE SURGING NORTHWARD ACROSS CENTRAL KS...EASTERN NE. DEEP LAYER SHEAR VALUES OF 50-60KTS WILL SUPPORT SUPERCELLS. MEANWHILE 6HR PRESSURE FALLS OVER EASTERN NE/SD WILL RESULT IN SOUTH SOUTHEASTERLY SURFACE WINDS. SOUNDINGS SHOWS VEERING WIND PROFILE IN THE LOWER LEVELS FAVORABLE FOR TORNADOES GIVEN THAT THE STORMS WILL BE SURFACE BASED. THE HIGHEST SHR VALUES WILL BE ALONG THE WARM FRONT...WHICH SHOULD BE LOCATED ACROSS THE NORTHERN HALF OF IOWA BY LATE AFTERNOON. CURRENTLY ENVISION THE SCENARIO UNFOLDING WITH THE WARM FRONT LIFTING ACROSS THE I80 CORRIDOR BY 18Z...HWY20 BY 21Z...AND TOWARD HWY18 BY 24Z. GIVEN THE MODEL TRENDS WHICH HAVE INTENSIFIED THE SYSTEM SLIGHTLY AND SLOWED IT DOWN...DONT SEE THE WARM FRONT SURGING NORTHWARD INTO MINNESOTA. ALONG THAT SAME LINE OF THOUGHT...FEEL THAT THE CAP WILL MOST LIKELY HOLD UNTIL AT LEAST 21Z...WITH CONVECTION BREAKING OUT IN THE AREA OF ENHANCED CONVERGENCE ALONG THE WARM FRONT. THESE STORMS ARE EXPECTED TO BE SUPERCELLULAR AND COULD QUICKLY TURN SEVERE. MEANWHILE ANOTHER ROUND OF STORMS SHOULD DEVELOP CLOSER TO THE UPPER LEVEL DYNAMICS ALONG THE DRY LINE IN EASTERN NE/KS...AND MOVE THROUGH CENTRAL IOWA OVERNIGHT. THESE STORMS WILL INITIATE AS DISCRETE SUPERCELLS...AND LIKELY GROW UPSCALE INTO A LINEAR COMPLEX WITH EMBEDDED HP SUPERCELLS. THE SEVERE THREAT MAY LAST THROUGH THE EARLY MORNING HOURS OF TUESDAY. ON TUESDAY...THE CLOSED UPPER LEVEL LOW WILL BE SLOW TO MOVE NORTHEAST...MEANING THE DYNAMICS WILL STILL BE IN PLACE FOR ORGANIZED CONVECTION. DEPENDING ON THE AMOUNT OF HEATING THAT TAKES PLACE...BUFKIT SOUNDINGS FROM WATERLOO SHOW SKINNY CAPE WITH VEERING WIND PROFILES INDICATING THE POTENTIAL OF LOW TOP SUPERCELLS DEVELOPING OVER THE NORTHEASTERN PART OF THE CWA DURING THE AFTERNOON. LOW LEVEL HODOGRAPHS WOULD SUPPORT THE POSSIBILITY OF A FEW TORNADOES. WEDNESDAY THOUGH SUNDAY...COLDER AIR WILL SETTLE IN ACROSS THE MIDWEST ON THE BACK SIDE OF THIS SYSTEM AS THE UPPER LEVEL LOW WOBBLES ACROSS THE UPPER MIDWEST. SOUNDINGS SHOW LOW STRATUS IN PLACE ON WEDNESDAY THROUGH FRIDAY...WITH THE LIGHT RAIN OR DRIZZLE LIKELY AT TIMES. IF THERE ARE A FEW BREAKS IN THE CLOUDS...H850 TEMPS STRUGGLE TO GET ABOVE 10C...SO PERHAPS A FEW THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON HOURS. LOOK FOR HIGH TEMPERATURES TO BE IN ONLY IN THE 60S...WHICH WOULD BE NEAR RECORD FOR LATE JUNE. && .AVIATION...20/00Z COMPLEX FORECAST AGAIN THIS CYCLE AS THE AIRMASS OVER THE TAF LOCATIONS IS MOIST AND QUITE UNSTABLE. THERE ARE NUMEROUS BOUNDARIES AROUND...ANY OF WHICH THUNDERSTORMS CAN DEVELOP ALONG. THERE ARE ALSO NUMEROUS UPPER LEVEL DISTURBANCES THAT CAN AID DEVELOPMENT. THE MOST REASONABLE SOLUTION IS THAT STORMS WILL FIRE ALONG A WARM FRONT IN NORTHERN MISSOURI THEN SPREAD INTO SOUTHERN IOWA OVERNIGHT AND WEAKEN OR DIMINISH TOWARDS 12-15Z. WARM AIR ALOFT WILL THEN BRING MAINLY VFR CIGS TO TAF LOCATIONS FOR THE REST OF THE FORECAST PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...BEITLICH AVIATION...FAB
Hazardous weather outlook, Jun 19, 10:03 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1003 PM CDT SUN JUN 19 2011 IAZ033>039-044>050-057>062-070>075-081>086-092>097-210315- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1003 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO ACROSS SOUTHERN AND CENTRAL IOWA MUCH OF THE NIGHT. GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH ARE THE MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE THROUGH 2 AM PRIMARILY ACROSS THE SOUTHERN HALF OF IOWA. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK APPEARS LIKELY MONDAY EVENING THROUGH MONDAY NIGHT IN CENTRAL IOWA. GOLF BALL SIZE OR LARGER HAIL...DAMAGING WIND TO 75 MPH AND A FEW TORNADOES WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. THIS EVENT HAS THE POTENTIAL FOR SUBSTANTIAL SEVERE STORMS TO CONTINUE THROUGH MONDAY NIGHT WITH THE POTENTIAL FOR A FEW OVERNIGHT TORNADOES. ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO SATURDAY. THE THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT AS WELL AS MONDAY EVENING AND NIGHT. AN EMERGENCY MANAGERS CONFERENCE CALL WILL LIKELY BE NEEDED MONDAY. IAZ004-005-024-210315- EMMET-KOSSUTH-HUMBOLDT- 1003 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. PING PONG BALL SIZED HAIL AND DAMAGING WINDS TO 60 MPH ARE THE MAIN THREATS. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK APPEARS LIKELY MONDAY EVENING INTO MONDAY NIGHT IN CENTRAL IOWA. GOLF BALL SIZE HAIL AND DAMAGING WIND TO 70 MPH AND A FEW TORNADOES WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. THIS EVENT HAS THE POTENTIAL FOR SUBSTANTIAL SEVERE STORMS TO CONTINUE THROUGH MONDAY NIGHT WITH THE POTENTIAL FOR A FEW OVERNIGHT TORNADOES. ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO SATURDAY. THE THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TONIGHT AND WILL BE NEEDED MONDAY EVENING INTO MONDAY NIGHT. AN EMERGENCY MANAGERS CONFERENCE CALL WILL LIKELY BE NEEDED MONDAY AS THE SITUATION EVOLVES. IAZ006-007-015>017-023-025>028-210315- WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER- 1003 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT WITH PING PONG BALL SIZED HAIL AND DAMAGING WIND GUSTS TO 60 MPH THE MAIN THREATS. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK APPEARS LIKELY MONDAY EVENING INTO MONDAY NIGHT IN CENTRAL IOWA. GOLF BALL SIZED HAIL AND DAMAGING WIND TO 70 MPH ALONG WITH A FEW TORNADOES WILL ALL BE POSSIBLE. LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. THIS EVENT HAS THE POTENTIAL FOR SUBSTANTIAL SEVERE STORMS TO CONTINUE THROUGH MONDAY NIGHT WITH THE POTENTIAL FOR A FEW OVERNIGHT TORNADOES. ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO SATURDAY. THE THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TONIGHT AND WILL BE NEEDED MONDAY EVENING INTO MONDAY NIGHT. AN EMERGENCY MANAGERS CONFERENCE CALL WILL LIKELY BE NEEDED MONDAY AS THE SITUATION EVOLVES. FAB
In the hours before
Local storm report, Jun 19, 5:47 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 2 E RAKE 43.48N 93.88W
06/19/2011 WINNEBAGO IA TRAINED SPOTTER
TORNADO TOUCHED DOWN IN OPEN FIELD NEARLY STATIONARY. NO
DAMAGE.
&&
MS JUN 11Local storm report, Jun 19, 10:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL ARISPE 40.95N 94.22W
06/19/2011 E1.50 INCH UNION IA EMERGENCY MNGR
&&
BFLocal storm report, Jun 19, 10:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL NE ARISPE 40.95N 94.22W
06/19/2011 M1.00 INCH UNION IA TRAINED SPOTTER
&&
FBOKSASpecial weather statement, Jun 19, 10:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1049 PM CDT SUN JUN 19 2011 IAZ070-071-081-200445- ADAIR-ADAMS-CASS- 1049 PM CDT SUN JUN 19 2011 ...STRONG THUNDERSTORMS LIKELY TO BRING HAIL... AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL ADAMS COUNTY...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MASSENA... BRIDGEWATER... FONTANELLE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 19, 10:57 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1057 PM CDT SUN JUN 19 2011 IAZ093-094-200500- DECATUR-RINGGOLD- 1057 PM CDT SUN JUN 19 2011 ...THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL... AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF LAMONI...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...HEAVY RAIN WITH 1 TO 2 INCHES OF RAIN PER HOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELLSTON... KELLERTON... BEACONSFIELD... LAMONI... GRAND RIVER... LAMONI AIRPORT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:10 PM CDT | Tornado Warning | DMX | Ringgold | 35 min |
| Jun 19, 10:27 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Union | 48 min |
| Jun 19, 11:31 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 44 min |
| Jun 19, 11:37 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor | 38 min |
| Jun 19, 11:46 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Jun 19, 11:52 PM CDT | Tornado Warning | DMX | Decatur, Ringgold | 23 min |
| Jun 19, 11:57 PM CDT | Tornado Warning | DMX | Decatur | 22 min |
| Jun 20, 12:05 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 40 min |
| Jun 20, 12:12 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 48 min |
| Jun 20, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Lucas, Wayne | 43 min |
| Jun 20, 12:29 AM CDT | Flash Flood Warning | DMX | Decatur, Ringgold | 6 hr |
| Jun 20, 12:39 AM CDT | Tornado Warning | DMX | Wayne | 16 min |
| Jun 20, 12:41 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 49 min |
| Jun 20, 12:49 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 26 min |
| Jun 20, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Polk, Story | 40 min |
| Jun 20, 1:13 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Jun 20, 1:13 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 47 min |
| Jun 20, 1:16 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 29 min |
| Jun 20, 1:19 AM CDT | Flash Flood Warning | DMX | Clarke, Lucas | 6 hr |
| Jun 20, 1:37 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 38 min |
| Jun 20, 2:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Guthrie | 46 min |
| Jun 20, 2:53 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 37 min |
| Jun 20, 3:08 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 24 min |
| Jun 20, 3:24 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 36 min |
| Jun 20, 3:26 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 19 min |
| Jun 20, 4:26 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 3 hr |
| Jun 20, 6:40 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 37 min |
| Jun 20, 7:09 AM CDT | River Flood Warning | DMX | Polk | 118 min |
| Jun 20, 9:01 AM CDT | River Flood Warning | DMX | Madison, Warren | 3 days |
| Jun 20, 9:46 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 9:46 AM CDT | River Flood Warning | DMX | Wapello | 21 hr |
| Jun 20, 10:43 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 10:43 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 1:42 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 14 hr |
| Jun 20, 3:14 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Carroll, Cass and 20 more | 12 hr |
Nearby
Flash Flood Watches in Iowa, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.